The Lupus Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter #1
Hi everyone,
I was wondering if any other friends have weight loss as a problem with Lupus. I find it difficult to gain weight and fight to keep at a good weight.. I am not that excited over food. My specailist said that it could be a side effect of Lupus, I have SLE,Raynards and redness over nose and the neutriphils are not as many as they should be. Anyone else have this problem and how do you cope. Rusty down under:wink2:
 

·
Registered
Joined
·
521 Posts
I only wish i had your problem.

Rusty it would be wonderful if i had a problem keeping weight on,, then i could eat all my favorite food constantly with out gaining.

If I look at food i gain 5lbs. My doc won't put me on certain meds because it cause you to gain weight. The scale at the docs office sees me comin and automatically registers,,, Never mind she's just over weight.

I'll pray that you resolve your problem and I resolve mine :0
 

·
Registered
Joined
·
26 Posts
Weight Problem

Hi Rusty!
I too have the same problem. It is very hard for me to keep weight on and I eat lots of calories to do so. My Rheumy said that it is not uncommon for people with Lupus (especially in the early stages) to have this problem. My doc just prescribed remeron for sleeping and it is also supposed to aid in increasing my appetite & poss weight gain. We shall see!!!!
Gen
 

·
elisabethm
Joined
·
512 Posts
Hi Rusty i wish i could get the weight of i never had a problem with my weight till i went on the paliqune now it is stuck like glue i do hope it will come of during the summer as i dont eat a lot one of my 6yrs old grandson eats more than i do so i would be pleased to be taking of rather than on Elisabeth:
 

·
Registered
Joined
·
184 Posts
hi,

Sarah my daughter has lost allot of weight. The side effects from drugs do make food not as appetizing, and with suffering from nausea. Before cellcept she was eating like a lumberjack and still loosing weight. I asked the specialist and their reply was that active lupus, and stress on the body causes the body to use up more stores and calories. Whether that is the answer?

Sharon
 

·
Registered
Joined
·
457 Posts
I have your problem too rusty, everyone else is envious but i don't like my skinny body!! I too have been told it's because my illness is not under proper control/is active but despite various meds the weight stays off!!
Rachel xx
 

·
Registered
Joined
·
4,583 Posts
Hi Rusty, I have your problem also, I am underweight. My Rheumy says to try to get some weight on. I eat high calories, choc. candy, puddings, oroeo cookies. That should do it but it doesn't do anything, and the only things that I want to eat is sweets, I don't have an appetite for any other kind of food. I don't know why. Just know that you are not alone. Be well.
 

·
Registered
Joined
·
62 Posts
Hey, I wish i had your problem - unfortunatley i have the opposite - i can't lose weight. have put on a stone and a half in the last year with lots of steriod drugs, and now can't exercise as much cause i get tired so easily, so i feel its a vicious circle. I try to eat well, and healthily but it make no difference - any tips???
 

·
Registered
Joined
·
15,684 Posts
Hi rusty,

I'ts no fun is it? Although many people wish they had this problem it's not something to 'wish' for.

It's very common to lose weight and lose it quickly in some lupus patients. The reason is usually poorly controlled lupus or flares of lupus. I'm at a reasonable weight now but until my lupus meds were sorted out I would lose lots of weight in a very short space of time...........combined with the fatigue and strain on the body a flare brings, it really knocks you around.

Hope your docs sort you out soon.

love
Lily
 

·
Registered
Joined
·
234 Posts
Rusty,
I am currently in the worst flare i have ever experienced and I lost a bunch of weight. However, my body may be skinny but I have a HUGE prednisone head. (Taking 60 mg!) I have to laugh sometimes when I look at myself in the mirror.:rotfl:
But I have been having high fevers with this flare for 3 months and they were almost constant and whenever I had/have one, I had no appetite at all. Plus I'm on all these new meds that may be causing some weight loss now. So, I understand where you're coming from.
 
1 - 10 of 10 Posts
Top